Alert archive / New York / Wind Advisories in 2020
Wind Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 7, 2020, 3:42 AM EDT for Clinton County, Essex County, New York. It took effect at Oct 7, 2020, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2020, 3:42 AM EDT (07:42 UTC)
- In effect from
- Oct 7, 2020, 2:00 PM EDT
- Expired
- Oct 7, 2020, 10:34 PM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY
The radar
The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940 WWUS71 KBTV 070742 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 342 AM EDT Wed Oct 7 2020 NYZ031-034-VTZ012-072200- /O.NEW.KBTV.WI.Y.0008.201007T1800Z-201008T0300Z/ Western Clinton-Western Essex-Windsor- Including the cities of Dannemora, Lake Placid, Springfield, and White River Junction 342 AM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Vermont, Windsor County. In New York, Western Clinton and Western Essex Counties. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soils and leaves still on trees could result in a few downed trees with these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
834 WWUS71 KBTV 072056 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT Issued by National Weather Service Albany NY 456 PM EDT Wed Oct 7 2020 NYZ031-034-VTZ012-080300- /O.CON.KBTV.WI.Y.0008.000000T0000Z-201008T0300Z/ Western Clinton-Western Essex-Windsor- Including the cities of Dannemora, Lake Placid, Springfield, and White River Junction 456 PM EDT Wed Oct 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Vermont, Windsor County. In New York, Western Clinton and Western Essex Counties. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soils and leaves still on trees could result in a few downed trees with these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
804 WWUS71 KBTV 080234 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1034 PM EDT Wed Oct 7 2020 NYZ031-034-VTZ012-080345- /O.CAN.KBTV.WI.Y.0008.000000T0000Z-201008T0300Z/ Western Clinton-Western Essex-Windsor- Including the cities of Dannemora, Lake Placid, Springfield, and White River Junction 1034 PM EDT Wed Oct 7 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds are beginning to come down, reducing the risk of damaging gusts. However, breezy conditions will continue through the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 7, 1:46 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 7, 1:46 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Burlington VT 146 AM EDT Wed Oct 7 2020 .SYNOPSIS... An active day of weather is expected Wednesday as a deepening low pressure system moves through Canada. Expect gusty winds and rain over the North Country Wednesday, along with a slight risk of some thunderstorms with locally strong winds. Winds and rain will diminish Wednesday night, followed by a chilly end to the work week. A cold front will move through Saturday, which should keep remnants of Delta south of the area. Quiet weather with seasonable temperatures is expected to start next week. && .NEAR TERM /THROUGH THURSDAY/... As of 128 AM EDT Wednesday...Some light showers are making their way across northern Vermont this late night. Despite reflectivities up to 35 dBZ, much of it appears to be evaporating with the most I can find being Enosburg with 0.04" from this activity. Otherwise, quiet conditions as we await a strong upper shortwave rapidly moving east just north of the Great Lakes. Made minor tweaks for TAF purposes to the next 24 hours with the forecast in good shape. Previous Discussion...Broad cyclonic flow will develop over the region tonight as a sprawling upper-level trough shifts eastward. Within the base of the trough, a potent shortwave will allow for the development of a surface low over central Canada. As the low progresses eastward, the system will deepen within the left exit region of an upper-level jet streak. By the time the low moves to southeastern Ontario by Wednesday morning, the system will have deepened to around 995 mb. Within the warm sector of the low, a 40 to 50 kt low-level jet will move over the North Country during the day Wednesday, resulting in a windy day overall. There may be a few showers early Wednesday ahead of the system, but the bulk of the precipitation associated with the low and the associated frontal passage will occur mid-day Wednesday. Given the cooling in the mid-levels, SBCAPE progged between 250 and 700 J/kg does support a slight chance for some thunderstorms during the daytime. Deep layer shear over 30 kts will support some organized convection, although soundings suggest storms would be low-topped in nature. Nonetheless, with steep low-level lapse rates and strong mid-level flow, any thunderstorms that do develop would be capable of some locally strong winds. QPF amounts will be highly tied to terrain given the strong westerly flow, with upslope areas of the Greens/Adirondacks seeing the most precip and the Connecticut and Champlain Valleys seeing the least owing to downsloping effects. Total QPF amounts will range from 0.3 to 1.0 inch over higher terrain of the Adirondacks and Green Mountains, to 0.1 to 0.4 inches in the Champlain, Saint Lawrence, and Connecticut Valleys. Just how strong winds will get tomorrow is a tricky forecast...and will likely see much variability in reported winds due to expected precipitation. Strongest winds are expected during the afternoon into the evening in areas that see breaks in precipitation...which should be on the eastern slopes of the northern Adirondacks and the eastern slopes of the southern Green Mountains. Wind gusts in these areas will be between 30 and 45 mph, with a few isolated gusts to 50 mph possible. Elsewhere, gusts will range from 20 to 35 mph. As stated before, the wrench in the forecast could be the precipitation and it's stabilizing effects on the lower- levels...so expect weaker winds in any areas that see prolonged precipitation. Precipitation and the strong gusts will diminish Wednesday night but conditions will remain breezy due to ongoing cold air advection. Lows will be chilly in the mid 30s to mid 40s. && .SHORT TERM /THURSDAY NIGHT/... As of 315 PM EDT Tuesday...A cold and windy day is in store for Thursday as we continue to hold onto a decent northerly gradient wind and cold air advects southward. Winds will remain in the 15 to 25 mph range across the region throughout the day but by the evening hours we will begin to see the pressure gradient relax quite a bit as well as a strong surface based inversion. This should finally allow for winds to abate with light and variable winds less than 5 knots expected through the overnight hours. Dry conditions are expected to prevail on Thursday but a diffuse piece of shortwave energy will descend across the region Thursday afternoon and won't fully leave until closer to Friday morning. Model sounding show a plethora of dry air in the low levels which should keep any precipitation from reaching the surface. However, increased cloud cover from this feature will keep afternoon high temperatures cooler than originally thought with highs topping out in the mid 40s to near 50 degrees. Overnight low will consequently be a few degrees warmer given we won't see as efficient radiational cooling with lows in the mid 20s to upper 30s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 315 PM EDT Tuesday...A continuation of the drier weather seen on Thursday will continue into Friday with temperatures 5-8 degrees warmer on Friday as we begin to see warm air advection in the low and mid-levels. Saturday should be even warmer with highs approaching 70 degrees in the deeper valleys and in the 60s elsewhere. Models are coming into better agreement showing a cold front sweeping through the North Country Saturday afternoon and evening which is a noticeably change from some of the 00Z and 06Z guidance. This front actually has a big impact on the trajectory of the remnants of Hurricane Delta as the cold frontal passage would keep the remnants well to our south and leave us dry and seasonably cool for the weekend. This will be a trend worth watching in the coming days but the ensemble consensus pushes the front through well before the remnants approach the Northeast. Thereafter, quiet and seasonable weather is expected to persist through the middle of next week before the next storm system approaches from the west late Wednesday. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Through 06Z Thursday...Currently overcast with clouds at or above 6000ft agl and light showers in northern Vermont that are not impacting any TAF sites. After 12Z, expect an increase in shower activity with the most activity taking place between 15Z and 21Z. A few thunderstorms will be possible, and a few could produce strong, gusty winds. Activity wanes and becomes confined to higher elevation after 00Z. Ceilings will fall to 2000-3500ft agl as system impacts the region around 15Z and will gradually lift after 00Z. We will also see increasing south winds with sustained 10-17 knot winds and gusts of 24-32 knots. An isolated, brief gust around 35 to 40 knots possible. Winds begin to shift west and then northwest at 20Z and 00Z, respectively. After 00Z, winds remain elevated, but decrease by about 5 knots. Low- level wind shear (WS020/30045kt) is expected around 01Z- 06Z at KPBG, KSLK, and KMPV. Outlook... Thursday: VFR. NO SIG WX. Thursday Night: VFR. NO SIG WX. Friday: VFR. NO SIG WX. Friday Night: VFR. Slight chance SHRA. Saturday: VFR. Chance SHRA. Saturday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Sunday: VFR. NO SIG WX. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Duell NEAR TERM...Duell/Hammond/Haynes SHORT TERM...Clay LONG TERM...Clay AVIATION...Haynes
Hazardous weather outlook, Oct 6, 3:18 PM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 318 PM EDT Tue Oct 6 2020 NYZ028-031-034-035-VTZ001-012-019-071930- Eastern Clinton-Western Clinton-Western Essex-Eastern Essex- Grand Isle-Windsor-Eastern Rutland- 318 PM EDT Tue Oct 6 2020 This Hazardous Weather Outlook is for northern New York, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty southwest winds are expected to develop Wednesday afternoon and evening. Wind gusts between 30 and 45 mph are expected but stronger wind gusts will be possible during breaks in precipitation throughout the day. We could see isolated power outages from these gusty winds as soils remain saturated from recent rainfall and leaves are still on the trees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ026-027-029-030-087-VTZ002>011-016>018-071930- Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence-Western Franklin-Orleans- Essex-Western Chittenden-Lamoille-Caledonia-Washington- Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison- 318 PM EDT Tue Oct 6 2020 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 11:28 AM EDT | Special Weather Statement | BTV | St. Lawrence | 47 min |
| Oct 7, 11:55 AM EDT | Special Weather Statement | BTV | St. Lawrence | 50 min |
| Oct 7, 12:32 PM EDT | Special Weather Statement | BTV | Franklin | 43 min |
| Oct 7, 1:21 PM EDT | Special Weather Statement | BTV | Clinton, Franklin | 24 min |
| Oct 7, 3:11 PM EDT | Special Weather Statement | BTV | Franklin | 34 min |
| Oct 7, 4:44 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 43 min |
| Oct 7, 5:37 PM EDT | Special Weather Statement | BTV | Addison, Orange, Washington | 53 min |
Nearby
Wind Advisories in New York, 2020Wind Advisories in Vermont, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.